zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The one-dimensional heat equation subject to a boundary integral specification. (English) Zbl 1139.35352
Summary: The problem of solving the one-dimensional parabolic partial differential equation subject to given initial and nonlocal boundary conditions is considered. Several approaches for the numerical solution of this boundary value problem which have been considered in the literature, are reported. New finite difference techniques are proposed for the numerical solution of the one-dimensional heat equation subject to the specification of mass. Numerical examples are given at the end of this paper to compare the efficiency of the new techniques. Some specific applications in various engineering models are introduced.

MSC:
35K05Heat equation
65M06Finite difference methods (IVP of PDE)
35K20Second order parabolic equations, initial boundary value problems
45K05Integro-partial differential equations
Software:
COLROW
WorldCat.org
Full Text: DOI
References:
[1] Allegretto, W.; Lin, Y.; Zhou, A.: A box scheme for coupled systems resulting from micro-sensor thermistor problems. Dynam discr continuous impulse syst 5, 209-223 (1999) · Zbl 0979.78023
[2] Ang, W. T.: A method of solution for the one-dimensional heat equation subject to a nonlocal condition. SEA bull math 26, No. 2, 197-203 (2002)
[3] Ang WT. Numerical solution of a non classical parabolic problem, an integro-differential approach. Appl Math Comput, in press.
[4] Jr., G. W. Batten: Second-order correct boundary conditions for the numerical solution of the mixed boundary problem for parabolic equations. Math comput 17, 405-413 (1963) · Zbl 0133.38601
[5] Berzins, M.; Fuzerland, R. M.: Developing software for time-dependent problems using the method of lines and differential algebraic integrators. Appl numer math 5, No. 1, 375-397 (1989) · Zbl 0679.65071
[6] Boutayeb, A.; Chetouani, A.: Global extrapolation of numerical methods for solving a parabolic problem with nonlocal boundary conditions. Int J comput math 80, 789-797 (2003) · Zbl 1047.65080
[7] Bouziani, A.: On a class of parabolic equations with a nonlocal boundary condition. Acad R belg bull cl sci 10, 61-77 (1999) · Zbl 1194.35200
[8] Bouziani, A.: On the solvability of parabolic and hyperbolic problems with a boundary integral condition. Int J math math sci 31, No. 4, 201-213 (2002) · Zbl 1011.35002
[9] Bouziani, A.: On the weak solution of a three-point boundary value problem for a class of parabolic equations with energy specification. Abstr appl anal 10, 573-589 (2003) · Zbl 1031.35051
[10] Cahlon, B.; Kulkrani, D. M.; Shi, P.: Stepwise stability for the heat equation with a nonlocal constraint. SIAM J numer anal 32, No. 2, 571-593 (1995) · Zbl 0831.65094
[11] Cannon, J. R.: The solution of the heat equation subject to the specification of energy. Quart appl math 21, 155-160 (1963) · Zbl 0173.38404
[12] Cannon, J. R.: The one dimensional heat equation. Encyclopedia of mathematics and its applications 23 (1984)
[13] Cannon, J. R.; Matheson, A. L.: A numerical procedure for diffusion subject to the specification of mass. Int J eng sci 31, No. 3, 347-355 (1993) · Zbl 0773.65069
[14] Cannon, J. R.; Prez-Esteva, S.; Van Der Hoek, J.: A Galerkin procedure for the diffusion equation subject to the specification of mass. SIAM J num anal 24, 499-515 (1987) · Zbl 0677.65108
[15] Cannon, J. R.; Van Der Hoek, J.: Implicit finite difference scheme for the diffusion of mass in porous media. Numerical solution of partial differential equations, 527-539 (1982)
[16] Cannon, J. R.; Van Der Hoek, J.: Diffusion subject to specification of mass. J math anal appl 115, 517-529 (1986) · Zbl 0602.35048
[17] Cannon, J. R.; Van Der Hoek, J.: The one phase Stefan problem subject to the specification of energy. J math anal appl 86, 281-289 (1982) · Zbl 0508.35074
[18] Cannon, J. R.; Van Der Hoek, J.: The classical solution of the one-dimensional two-phase Stefan problem with energy specification. Ann di mat pura ed appl 130, No. 4, 385-398 (1982) · Zbl 0493.35080
[19] Cannon, J. R.; Lin, Y.; Van Der Hoek, J.: A quasilinear parabolic equation with nonlocal boundary conditions. Rendicoti di math roma 9, 239-264 (1989) · Zbl 0726.35065
[20] Cannon, J. R.; Lin, Y.; Wang, S.: An implicit finite difference scheme for the diffusion equation subject to the specification of mass. Int J eng sci 28, No. 7, 573-578 (1990) · Zbl 0721.65046
[21] Cannon, J. R.; Lin, Y.: A Galerkin procedure for diffusion equations with boundary integral conditions. Int J eng sci 28, No. 7, 579-587 (1990) · Zbl 0721.65054
[22] Cannon, J. R.; Yin, H. M.: On a class of non-classical parabolic problems. Different equat 79, 266-288 (1989) · Zbl 0702.35120
[23] Cannon, J. R.; Yin, H. M.: An iteration procedure for a class of integro-differential equations of parabolic type. J integral equat appl 2, 31-47 (1989)
[24] Capasso, V.; Kunisch, K.: A reaction-diffusion system arising in modeling man-environment diseases. Quart appl math 46, 431-449 (1988) · Zbl 0704.35069
[25] Choi, Y. S.; Chan, K. Y.: A parabolic equation with nonlocal boundary conditions arising from electrochemistry. Nonlinear anal theory methods appl 18, No. 4, 317-331 (1992) · Zbl 0757.35031
[26] Cushman, J. H.: Nonlocal dispersion in media with continuously evolving scales of heterogeneity. Transp porous media 13, 123-138 (1993)
[27] Cushman, J. H.; Xu, H.; Deng, F.: Nonlocal reactive transport with physical and chemical heterogeneity: localization error. Water resour res 31, 2219-2237 (1995)
[28] Cushman, J. H.; Ginn, T. R.: Nonlocal dispersion in media with continuously evolving scales of heterogeneity. Transp porous media 13, 123-138 (1993)
[29] Dagan, G.: The significance of heterogeneity of evolving scales to transport in porous formations. Water resour res 13, 3327-3336 (1994)
[30] Day, W. A.: Existence of a property of solutions of the heat equation subject to linear thermoelasticity and other theories. Quart appl math 40, 319-330 (1982) · Zbl 0502.73007
[31] Day, W. A.: Parabolic equations and thermodynamics. Quart appl math 50, 523-533 (1992) · Zbl 0794.35069
[32] Day, W. A.: A decreasing property of solutions of a parabolic equation with applications to thermoelasticity and other theories. Quart appl math 41, 468-475 (1983) · Zbl 0514.35038
[33] Deckert, K. L.; Maple, C. G.: Solutions for diffusion equations with integral type boundary conditions. Proc iowa acad sci 70, 345-361 (1963) · Zbl 0173.12803
[34] Dehghan, M.: Numerical solution of a parabolic equation with non-local boundary specifications. Appl math comput 145, 185-194 (2003) · Zbl 1032.65104
[35] Dehghan, M.: The use of Adomian decomposition method for solving the one-dimensional parabolic equation with non-local boundary specifications. Int J comput math 81, 25-34 (2004) · Zbl 1047.65089
[36] Deng, K.: Comparison principle for some nonlocal problems. Quart appl math 50, No. 3, 517-522 (1992) · Zbl 0777.35006
[37] Diaz, C.; Fairweather, G.; Keast, P.: Fortran package for solving certain almost block diagonal linear systems by modified alternate row and column elimination. ACM trans math software 9, 358-375 (1983) · Zbl 0516.65013
[38] Ekolin, G.: Finite difference methods for a non-local boundary value problem for the heat equation. Bit 31, No. 2, 245-255 (1991) · Zbl 0738.65074
[39] Ewing, R. E.; Lazarov, R. D.; Lin, Y.: Finite volume element approximations of nonlocal in time one-dimensional flows in porous media. Computing 64, 157-182 (2000) · Zbl 0969.76052
[40] Ewing, R. E.; Lazarov, R. D.; Lin, Y.: Finite volume element approximations of nonlocal reactive flows in porous media. Numer methods partial different equat 16, 285-311 (2000) · Zbl 0961.76050
[41] Ewing, R. E.; Lin, T.: A class of parameter estimation techniques of fluid flow in porous media. Adv water resour 14, 89-97 (1991)
[42] Fairweather, G.; Saylor, R. D.: The reformulation and numerical solution of certain nonclassical initial-boundary value problems. SIAM J sci stat comput 12, No. 1, 127-144 (1991) · Zbl 0722.65062
[43] Fairweather, G.; Lopez-Marcos, J. C.: Galerkin methods for a semilinear parabolic problem with nonlocal boundary conditions. Adv comput math 6, 243-262 (1996) · Zbl 0868.65068
[44] Fairweather G, Lopez-marcos JC, Boutayeb A, Orthogonal spline collocation for a quasilinear parabolic problem with a nonlocal boundary condition, in press.
[45] Friedman, A.: Monotonic decay of solutions of parabolic equation with nonlocal boundary conditions. Quart appl math 44, 401-407 (1986) · Zbl 0631.35041
[46] Gumel, A. B.: On the numerical solution of the diffusion equation subject to the specification of mass. J aust math soc ser B 40, 475-483 (1999) · Zbl 0962.65078
[47] Ionkin, N. I.: Solution of a boundary value problem in heat conduction with a non-classical boundary condition. Different equat 13, 204-211 (1977) · Zbl 0403.35043
[48] Ionkin, N. I.: Stability of a problem in heat transfer theory with a non-classical boundary condition. Different equat 16, 911-914 (1980) · Zbl 0431.35045
[49] Ionkin, N. I.; Furleov, D. G.: Uniform stability of difference schemes for a nonlocal nonself-adjoint boundary value problem with variable coefficients. Different equat 27, 820-826 (1991) · Zbl 0818.65081
[50] Ionkin, N. I.; Moiseev, E. I.: A problem for heat transfer equation with two-point boundary condition. Different equat 15, 1284-1295 (1979) · Zbl 0415.35032
[51] Kamynin, L. I.: A boundary value problem in the theory of heat conduction with a non-classical boundary condition. USSR comput math math phys 4, 33-59 (1964)
[52] Kacur, J.; Van Keer, R.: On the numerical solution of semilinear parabolic problems in multicomponent structures with Volterra operators in the transmission conditions and in the boundary conditions. Z angew math mech 75, No. 2, 91-103 (1995)
[53] Lapidus, L.; Pinder, G. F.: Numerical solution of partial differential equations in science and engineering. (1982) · Zbl 0584.65056
[54] Lardner, R. W.: Stability of the numerical solution of a parabolic system with integral subsidiary conditions. Comput math appl 19, 41-46 (1990) · Zbl 0693.65066
[55] Lees, M.: A priori estimates for the solutions of difference approximations to parabolic partial differential equations. Duke J math 27, 297-311 (1960) · Zbl 0092.32803
[56] Lin Y, Parabolic partial differential equations subject to non-local boundary conditions, PhD dissertation. Department of Pure and Applied Mathematics, Washington State University, 1988.
[57] Liu, Y.: Numerical solution of the heat equation with nonlocal boundary conditions. J comput appl math 110, No. 1, 115-127 (1999) · Zbl 0936.65096
[58] Makarov, V. L.; Kulyev, D. T.: Solution of a boundary value problem for a quasi-linear parabolic equation with nonclassical boundary conditions. Different equat 21, 296-305 (1985) · Zbl 0573.35048
[59] Murthy, A. S. V.; Verwer, J. G.: Solving parabolic integro-differential equations by an explicit integration method. J comput appl math 39, 121-132 (1992) · Zbl 0746.65102
[60] Pani, A. K.: A finite element method for a diffusion equation with constrained energy and nonlinear boundary conditions. J aust math soc ser B 35, 87-102 (1993) · Zbl 0797.65073
[61] Pluschke, V.; Weber, F.: The local solution of a parabolic-elliptic equation with a nonlinear Neumann boundary condition. Comment math univ carolina 40, No. 1, 13-38 (1999) · Zbl 1060.35528
[62] Renardy, M.; Hrusa, W.; Nohel, J. A.: Mathematical problems in viscoelasticity. (1987)
[63] Saadatmandi, A.; Razzaghi, M.: A tau method approximation for the diffusion equation with nonlocal boundary conditions. Int J comput math 81, No. 11, 1427-1432 (2004) · Zbl 1063.65110
[64] Samarskii, A. A.: Some problems in differential equations theory. Different equat 16, 1221-1228 (1980)
[65] Sapagovas, M.; Chegis, R. Yu.: On some boundary value problems with a nonlocal condition. Different equat 23, 858-863 (1987) · Zbl 0641.34014
[66] Shelukhin, V. V.: A non-local in time model for radionuclides propagation in Stokes fluids, dynamics of fluids with free boundaries. Siberian russ acad sci, inst hydrodynam 107, 180-193 (1993)
[67] Shi, P.: Weak solution to an evolution problem with a nonlocal constraint. SIAM J math anal 24, No. 1, 46-58 (1993) · Zbl 0810.35033
[68] Shi, P.; Shillor, M.: Design of contact patterns in one-dimensional thermoelasticity, theoretical aspects of industrial design. (1992)
[69] Sun, Z. Z.: A second-order accurate finite difference scheme for a class of nonlocal parabolic equations with natural boundary conditions. J comput appl math 76, 137-146 (1996) · Zbl 0873.65129
[70] Twizell, E. H.: Computational methods for partial differential equations. (1984) · Zbl 0546.65062
[71] Wang, S.; Lin, Y.: A numerical method for the diffusion equation with nonlocal boundary specifications. Int J eng sci 28, No. 6, 543-546 (1990) · Zbl 0718.76096
[72] Wang, S.; Lin, Y.: A finite difference solution to an inverse problem determining a control function in a parabolic partial differential equations. Inverse problems 5, 631-640 (1989) · Zbl 0683.65106
[73] Wang, S.: A numerical method for the heat equation subject to moving boundary energy specification. Numer heat transfer 130, 35-38 (1990)
[74] Yurchuk, N. I.: Mixed problem with an integral condition for certain parabolic equations. Different equat 22, 1457-1463 (1986) · Zbl 0654.35041
[75] Dehghan, M.: On the numerical solution of the diffusion equation with a nonlocal boundary condition. Math probl eng 2003, 81-92 (2003) · Zbl 1068.65115
[76] Dehghan, M.: The solution of a nonclassic problem for one-dimensional hyperbolic equation using the decomposition procedure. Int J comput math 81, 979-989 (2004) · Zbl 1056.65099
[77] Dehghan, M.: On the solution of an initial-boundary value problem that combines Neumann and integral condition for the wave equation. Numer meth partial different equat 21, 24-40 (2005) · Zbl 1059.65072